Alert archive / North Carolina / Heat Advisories in 2021

Heat Advisory 3, NWS Raleigh, NC

August 11, 202112 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Aug 11, 2021, 3:38 PM EDT for 12 counties in North Carolina. It took effect at Aug 12, 2021, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2021, 3:38 PM EDT (19:38 UTC)
In effect from
Aug 12, 2021, 12:00 PM EDT
Expired
Aug 12, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 19 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WWUS72 KRAH 111938
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
338 PM EDT Wed Aug 11 2021

NCZ011-027-028-042-043-078-089-120900-
/O.NEW.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/
/O.CON.KRAH.HT.Y.0002.000000T0000Z-210811T2300Z/
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, 
and Roseboro
338 PM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

* WHAT...Maximum heat index values of 105 to 108 degrees 
  expected.

* WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and 
  Sampson Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ010-023>026-040-041-076-077-088-112300-
/O.CON.KRAH.HT.Y.0002.000000T0000Z-210811T2300Z/
Warren-Alamance-Orange-Durham-Franklin-Chatham-Wake-Lee-Harnett-
Cumberland-
Including the cities of Warrenton, Norlina, Burlington, Graham, 
Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, 
Louisburg, Franklinton, Siler City, Pittsboro, Raleigh, Cary, 
Apex, Wake Forest, Knightdale, Sanford, Lillington, Angier, 
Buies Creek, Erwin, Dunn, Fayetteville, Spring Lake, 
and Hope Mills
338 PM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values as high as 105.

* WHERE...Franklin, Durham, Warren, Wake, Chatham, Orange, 
  Alamance, Harnett, Cumberland and Lee Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
5 follow-up statements
394 
WWUS72 KRAH 112348
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
748 PM EDT Wed Aug 11 2021

NCZ011-027-028-042-043-078-089-120800-
/O.CON.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, 
and Roseboro
748 PM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Maximum heat index values of 105 to 108 degrees 
  expected.

* WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and 
  Sampson Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
890 
WWUS72 KRAH 120716
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
316 AM EDT Thu Aug 12 2021

NCZ025-026-041-077-088-122300-
/O.EXA.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/
Durham-Franklin-Wake-Harnett-Cumberland-
Including the cities of Durham, Rougemont, Louisburg, 
Franklinton, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Lillington, Angier, Buies Creek, Erwin, Dunn, Fayetteville, 
Spring Lake, and Hope Mills
316 AM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Durham, Franklin, Wake, Harnett and Cumberland 
  Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ011-027-028-042-043-078-089-122300-
/O.CON.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, 
and Roseboro
316 AM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Maximum heat index values of 105 to 107 degrees 
  expected.

* WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and 
  Sampson Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
063 
WWUS72 KRAH 121655
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1255 PM EDT Thu Aug 12 2021

NCZ011-025>028-041>043-077-078-088-089-122300-
/O.CON.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/
Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Harnett-Wayne-Cumberland-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, 
Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, 
Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
1255 PM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Maximum heat index values of 105 to 108.

* WHERE...The Coastal Plain, eastern Sandhills, and a portion of
  the northeast Piedmont of central North Carolina.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
129 
WWUS72 KRAH 121930
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
330 PM EDT Thu Aug 12 2021

NCZ011-025>028-041>043-077-078-088-089-130930-
/O.NEW.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/
/O.CON.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/
Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Harnett-Wayne-Cumberland-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, 
Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, 
Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
330 PM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* WHAT...Maximum heat index values of 105 to 108.

* WHERE...The Coastal Plain, eastern Sandhills, and a portion of
  the northeast Piedmont of central North Carolina.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ010-130930-
/O.NEW.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/
Warren-
Including the cities of Warrenton and Norlina
330 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* WHAT...Maximum heat index values of 105 to 108.

* WHERE...Warren County.

* WHEN...From noon to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
371 
WWUS72 KRAH 122302
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
702 PM EDT Thu Aug 12 2021

NCZ011-025>028-041>043-077-078-088-089-130715-
/O.EXP.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/
/O.CON.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/
Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-
Harnett-Wayne-Cumberland-Sampson-
Including the cities of Roanoke Rapids, Enfield, Scotland Neck, 
Durham, Rougemont, Louisburg, Franklinton, Nashville, 
Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, 
Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, 
Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
702 PM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Heat index values up to 105 expected.

* WHERE...The Coastal Plain, eastern Sandhills, and a portion of 
  the northeast Piedmont of central North Carolina.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NCZ010-130715-
/O.CON.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/
Warren-
Including the cities of Warrenton and Norlina
702 PM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* WHAT...Maximum heat index values of 105 to 108.

* WHERE...Warren County.

* WHEN...From noon to 7 PM EDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 11, 3:00 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 11, 3:00 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
300 PM EDT Wed Aug 11 2021

.SYNOPSIS...
Beneath and downstream of an anomalously-strong subtropical ridge,
hot and humid Bermuda surface high pressure will extend westward
into the Southeast through Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1155 AM Wednesday...

Forecast dewpoints have been adjusted slightly lower for this
afternoon, which suggests only brief and isolated 105-108 degree
heat index values will be reached this afternoon, perhaps for an
hour or two in the Coastal Plain. There, low level moisture is
deeper, better characterized by the observed mean mixing ratio of
15.5 g/kg at MHX, and most likely to support continued mid-upr 70s F
surface dewpoints. Meanwhile to the west, along and west of an
Appalachian-lee trough that will migrate from the srn middle
Atlantic Foothills ewd into the wrn Piedmont this afternoon, surface
dewpoints are likely to mix out into the upr 60s to lwr 70s,
supported by a drier, ~14 g/kg mean mixing ratio observed on the 12Z
GSO sounding.

So while Heat Advisory criteria, 105 F (for two or hours), may
consequently not be met at more than a couple of official
observation sites, not counting the unrepresentative dewpoint sensor
at IXA, it will nonetheless be another hot and humid afternoon.

Additionally, an MCV associated with a convective cluster over WV
this morning will likely maintain that cluster across the
Appalachians while also contributing to mesoscale ascent atop the
aforementioned lee trough over VA, such that aggregate outflow/cold
pools from initially scattered convection along the trough may
support multi-cell development and relatively maximized coverage
into the nrn and nw NC Piedmont this afternoon-evening. A few strong
to marginally severe (tree damage) wind gusts may result from a
combination of those cold pool mergers and also modest observed and
RAP forecast DCAPE values of 800-1100 J/kg there.

.PREV DISCUSSION... /ISSUED 305 AM EDT Wed Aug 11 2021/

With little change in the overall pattern and resident air mass,
persistence appears to be the prudent prediction path today. Weak
Piedmont troughing will remain in place today, yielding a light
mainly southerly low level flow. This will be capped by continued
above normal mid level heights, a result of the anticyclone just off
our coast. Convection coverage yesterday was generally scattered and
developed over all but the far E CWA, fueled in large part by the
observed MLCAPE that was markedly higher than what most model runs
showed early yesterday. So despite the fairly warm mid levels,
strong surface heating along with 70s dewpoints should prompt a
convection pattern similar to Tue, with no one area favored over
another within a fairly homogeneous air mass across central NC.
Expect moderate instability by afternoon with MLCAPEs likely to
exceed 2000 J/kg within above-normal PWs, but the weak winds through
the column and lack of dynamic forcing for ascent will limit updraft
intensity and longevity, so any strong storms should be quite
isolated and very pulse-y. After a dry morning, will bring in chance
pops around lunchtime/early afternoon, with coverage peaking in the
late afternoon through very early evening (higher W and S, lower NE)
before dwindling by late evening with loss of heating. The surface
thermal pattern today should also be similar to Tue with continued
above normal thicknesses and good deep mixing, so we should again
see highs in the upper 80s to mid 90s. With dewpoints holding in the
70s through the day over the E half of central NC, heat index values
are likely to approach 105 F this afternoon, esp in the Triangle and
over much of the Coastal Plain, so have areally expanded the heat
advisory to cover more of the E CWA. Lows tonight should range from
around 70 to the mid 70s, under gradually dissipating convective-
debris mid and high clouds. -GIH

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 325 AM Wednesday...

More of the same, although the latest models show a subtle but
perhaps crucial dip in PW tomorrow as slightly drier air on the west
edge of the W Atlantic ridge eases inland into the central
Carolinas. With other features unchanged (including the weak low
level S flow, weak Piedmont surface trough, and anomalously high
heights aloft), this one minor difference could result in slightly
lower cloud cover and convection potential, leading to greater
surface heating. This is supported by the latest NBM output which
shows Thu as the hottest day in this stretch, with highs around 90
to the mid 90s and projected heat indices a degree or two higher
than we expect today. As such, we are likely to need another heat
advisory Thu for some portion of the CWA. Will have chance pops W
trending to slight chance or no pop E of Hwy 1, again focused on the
mid afternoon through early evening, but coverage should be a bit
lower than today's. We should again see pops decreasing through the
evening with dry weather overnight and a risk for patchy fog late.
Lows 70-75. -GIH

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...

The sub-tropical ridge and Bermuda high will continue to provide
heat Friday and 850mb temps again surpass 21C across the Piedmont.
While the cold front in the Midwest should reach the OH Valley,
heights aloft remain relatively unchanged and convection should once
again be focused along the higher terrain and Piedmont trough,
perhaps drifting a bit further east than in previous days given
slightly more westerly mid-level flow.  Highs will reach the low/mid
90s, and dewpoints should remain elevated across the eastern half of
area, which may require another heat advisory.

The cold front will continue slowly into the Central Appalachians by
Saturday, as the sub-tropical ridge weakens and heights aloft begin
to lower slightly across western NC.  Convective coverage should
increase to the east on Saturday, with highs again around normal for
one more day, before the pseudo-cold front (without a real airmass
change) oozes south into the area through Sunday.  Increasing cloud
cover and shower/storm coverage will result in highs shifting back
into the 80s early next week.  Meanwhile, TS Fred is expected to
reach the AL/FL coastal area by Sunday night or Monday based on the
official forecast.  This will help to spread tropical moisture
across the SE, resulting in a continued increase in the unsettled
weather.  There is still quite a bit of uncertainty in the track,
with some guidance continuing greater forward speed into the SE and
Carolinas  through midweek, with other guidance slows the system
more significantly.  Current forecast calls for up to 2-3 inches of
rain in the western Piedmont through Wednesday, and see no need to
veer from that.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 210 PM Wednesday...

Scattered showers and storms will continue to bubble in and near
cntl NC through this evening, with the relative lowest probability
of occurrence at RWI. While there is not a strong signal for its
occurrence in model guidance, patchy stratus may develop overnight
and Thu morning primarily at FAY and RWI, where low level moisture
will be deeper, richer, and locally maximized in cntl NC.

Outlook: Persistence will rule through Fri, with sub-VFR clouds/fog
possible each morning, and scattered storms expected each day from
early afternoon through mid evening. A cold front approaching from
the NW Sat will bring more clouds, a greater chance of showers and
storms, and a higher risk of sub-VFR conditions over the weekend
and particularly into early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 7 PM EDT this evening
for NCZ010-011-023>028-040>043-076>078-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...MWS/Hartfield
SHORT TERM...Hartfield
LONG TERM...Smith
AVIATION...MWS/Hartfield
Hazardous weather outlook, Aug 11, 3:52 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
352 AM EDT Wed Aug 11 2021

NCZ007>009-021-022-038-039-073>075-083>086-121000-
Person-Granville-Vance-Forsyth-Guilford-Davidson-Randolph-Stanly-
Montgomery-Moore-Anson-Richmond-Scotland-Hoke-
352 AM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

The combination of hot temperatures and high humidity will push heat
index values over 100 degrees today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values are expected to exceed 100 degrees again on
Thursday and Friday. Consecutive days of very hot weather can
increase the risk of heat illness, especially for people working
outdoors, those in direct sunlight, and for those without air
conditioning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ010-011-023>028-040>043-076>078-088-089-121000-
Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland-Sampson-
352 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

The combination of hot temperatures and high humidity will push heat
index values to around 105 degrees today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values are expected to reach 103 to 106 degrees again on
Thursday and Friday. Consecutive days of very hot weather can
increase the risk of heat illness, especially for people working
outdoors, those in direct sunlight, and for those without air
conditioning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:39 PM EDTSpecial Weather StatementRAHHalifax, Vance, Warren66 min
Aug 10, 9:27 PM EDTSpecial Weather StatementRAHVance, Warren63 min
Aug 11, 4:18 PM EDTSpecial Weather StatementRAHForsyth57 min
Aug 11, 5:03 PM EDTSpecial Weather StatementRAHDavidson, Forsyth57 min
Aug 11, 5:42 PM EDTSpecial Weather StatementRAHGuilford63 min
Aug 11, 6:18 PM EDTSpecial Weather StatementRAHDavidson57 min
Aug 11, 6:32 PM EDTSpecial Weather StatementRAHHarnett43 min
Aug 11, 7:26 PM EDTSpecial Weather StatementRAHMontgomery64 min

Nearby

Heat Advisories in North Carolina, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.